Winter Weather, Beckham
- When
- February 8, 1:00 AM CST to 7:00 AM CST
- Where
- Beckham forecast zone
- Reported by
- COOP Observer
- Coordinates
- 35.269, -99.682 (the zone’s center; the record gives no point)
Two inches of snow accumulated in Retrop.
An upper level storm system gradually moved east toward the southern Plains. Several disturbances rotated around the main system resulting in several waves of precipitation that overspread Oklahoma.
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
An upper level storm system gradually moved east toward the southern Plains. Several disturbances rotated around the main system resulting in several waves of precipitation that overspread Oklahoma. At the surface, temperatures ranged from the lower 30s over northern and far western Oklahoma, to the middle and upper 30s over central and southern Oklahoma. Snow began over western Oklahoma during the early morning hours of the 8th, accumulating up to 3 inches. Widespread rainfall had overspread areas farther south and east. By sunrise, however, the rainfall transitioned to snow over parts of central and northern Oklahoma. A two to three hour period of heavy snowfall overspread areas in central Oklahoma, mainly north of Interstate 44 from Grady to Lincoln counties. Snowfall rates of one to one and a half inches were common, but due to the quick movement of the snowfall bands, snowfall accumulations only totaled two to three inches. By the afternoon, surface temperatures were a degree or two above freezing, which allowed much of the snowfall to melt.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Feb 7, 10:37 PM CST, 2 hours 23 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1037 PM CST SUN FEB 7 2010
.AVIATION...
LIFR CONDITIONS WILL PREVAIL UNTIL SYSTEM AND ASSOCIATED PRECIP
MOVE OUT LATE MONDAY. CLEARING THEREAFTER MAY OCCUR QUICKLY MONDAY
EVENING BASED ON FORECAST SOUNDINGS AND RH PROGS. SOUNDINGS
MAINTAIN DEEP SATURATED LAYER ENTIRELY BELOW FREEZING EXCEPT FOR A
VERY SMALL AREA ABOVE 0C IN THE BOUNDARY LAYER... SUGGESTING
POSSIBILITY OF WET SNOW MIXING W/RAIN ALMOST ANYWHERE BEFORE
ENTIRE COLUMN COOLS AND SNOW BECOMES THE PREVALENT TYPE AT ALL
SITES BY MID/LATE DAY MONDAY. NAM HINTS AT 1 OR MORE BANDS OF
HEAVIER SNOW THAT COULD PRODUCE PERIODS OF MDT SNOW AND VLIFR
CONDITIONS ACROSS N AND PERHAPS CENTRAL OK ON MONDAY.
&&
.PREV DISCUSSION... /ISSUED 942 PM CST SUN FEB 7 2010/
UPDATE...
THE LATEST NAM12 FORECAST SOUNDINGS INDICATE A CHANCE FOR RAIN
CHANGING TO OR MIXING WITH SNOW AS FAR SOUTH AS SOUTHWEST AND CENTRAL
OK JUST AFTER SUNRISE TOMORROW. HOWEVER...WITH TEMPERATURES NEAR
THE GROUND EXPECTED TO BE STILL ABOVE FREEZING...LITTLE
ACCUMULATION IS STILL EXPECTED IN THESE AREAS UNTIL POSSIBLY AFTER
NOON. SO...ONLY MINOR CHANGES HAVE BEEN MADE TO QPF AND SNOW
AMOUNT GRIDS TO MATCH WHAT HAS BEEN OBSERVED THUS FAR AND WHAT IS
EXPECTED FOR THE REST OF THE NIGHT. THE MOST NOTICEABLE CHANGE WAS
THE INCREASE IN QPF IN THE SOUTHEAST.
POPS HAVE BEEN INCREASED TO CATEGORICAL FOR THE OVERNIGHT PERIOD
EVERYWHERE BUT THE FAR SOUTHWEST. PRECIP AHEAD OF A SHORT WAVE
MOVING EAST ACROSS NEW MEXICO SHOULD MAKE IT TO WESTERN OK AFTER
MIDNIGHT.
PREV DISCUSSION... /ISSUED 531 PM CST SUN FEB 7 2010/
AVIATION...
IFR/LIFR MOST AREAS THIS EVENING AND ALL AREAS BY LATE TONIGHT AND
EARLY MONDAY AS PRECIP INCREASES. DEEP LAYER OF SATURATION THROUGH
THE PERIOD. WINDS BACKING/INCREASING AND BECOMING GUSTY MONDAY AS
R/S LINE MOVES S. SNOW IS APT TO BE WET WHICH MAY LIMIT EXTENT OF
BLSN.
PREV DISCUSSION... /ISSUED 250 PM CST SUN FEB 7 2010/
DISCUSSION...
THE MAIN CONCERN CONTINUES TO BE THE IMPACT THE STORM SYSTEM
MOVING THROUGH THE SOUTHWEST US WILL HAVE ON OUR CWA. IN THE SHORT
RUN... WE COULD SEE SOME FREEZING DRIZZLE ACROSS NORTHWEST
OKLAHOMA AND DRIZZLE OVER NORTH CENTRAL SECTIONS THIS EVENING.
LIGHT RADAR ECHOES MOVING THROUGH NORTH CENTRAL OK SHOULD EXIT THE
AREA IN THE NEXT COUPLE OF HOURS. BY EVENING... DRY AIR MOVING IN
AT MID LEVELS OVER NORTHERN OKLAHOMA WILL RESULT IN LOWER
HUMIDITIES IN THE DENDRITIC GROWTH ZONE... THUS LIKELY LIMITING
PRECIPITATION TO DRIZZLE/FREEZING DRIZZLE... OVER PERHAPS SOME VERY
LIGHT RAIN IN NORTHERN OKLAHOMA. LATER TONIGHT... AS THE UPPER
SYSTEM APPROACHES THE AREA... MORE WIDESPREAD PRECIPITATION WILL
DEVELOP AND CONTINUE THROUGH MONDAY... BEFORE ENDING FROM THE WEST
BY MONDAY EVENING.
SNOWFALL ACCUMULATION AMOUNTS REMAIN PROBLEMATIC GIVEN THE NEAR
TO SLIGHTLY ABOVE FREEZING TEMPERATURES EXPECTED OVER CENTRAL
OKLAHOMA. WHILE THE TRANSITION FROM RAIN TO SNOW LOOKS LIKELY...
LOW-LEVEL TEMPS A LITTLE ABOVE FREEZING... COULD RESULT IN SOME
MELTING OR AT LEAST A FAIRLY SMALL SNOW ACCUMULATION TO LIQUID
WATER RATIO. SOME BANDS OF HEAVIER SNOW ARE POSSIBLE FROM LATE
MORNING THROUGH THE AFTERNOON OVER PARTS OF CENTRAL AND NORTH
CENTRAL OKLAHOMA. MODELS INDICATE RELATIVELY UNSTABLE MID-LEVEL
LAPSE RATES THROUGH A MOIST DENDRITIC GROWTH ZONE OVER THE AREA.
THESE SNOW BURSTS WOULD LIKELY OVERCOME ANY LOW-LEVEL MELTING FOR
A WHILE. AT THIS TIME... SOME UNCERTAINTY REMAINS IN IDENTIFYING
THE MORE PRECISE LOCATIONS WHERE THESE BANDS MAY SET UP. IT IS
PARTIALLY FOR THIS REASON THAT WE ARE HANGING ONTO THE WINTER
STORM WATCH FOR PARTS OF CENTRAL AND SOUTHWEST OKLAHOMA FOR A
WHILE LONGER. AT THIS TIME... IT APPEARS THE SOUTHERN PART OF THE
REMAINING WATCH WOULD LIKELY GO TO AN ADVISORY. OVER SOUTH CENTRAL
AND SOUTHEAST OKLAHOMA... ELEVATED INSTABILITIES MAY BE SUFFICIENT
TO SUPPORT SOME ISOLATED STORMS ON MONDAY.
ALTHOUGH WINDS WILL BEGIN TO BACK OVER THE AREA AS AN INVERTED
TROUGH BECOMES ESTABLISHED OVER THE AREA... THE STRONGER FRONT WILL
LIKELY NOT ARRIVE UNTIL MID TO LATE MONDAY AFTERNOON AT WHICH TIMES
WINDS WILL INCREASE OUT OF THE NORTH. COLDER AIR SPREADING IN BEHIND
THE FRONT... WILL KEEP TEMPERATURES BELOW AVERAGE THROUGH THE
FIRST HALF OF THE WEEK.
IN THE LONGER TERM... ANOTHER SOUTHERN BRANCH STORM SYSTEM WILL
APPROACH THE AREA BY THURSDAY GENERATING LIGHT MIX OF WINTER
PRECIPITATION. CURRENTLY... THE GFS TRACKS THIS STRONGER FORCING
WITH THIS SYSTEM TO THE SOUTH OF OUR CWA... BUT WILL SEE HOW THIS
SOLUTION HOLDS UP DURING THE NEXT FEW MODEL RUNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 35 36 18 35 / 90 90 40 10
HOBART OK 33 34 18 34 / 80 80 10 0
WICHITA FALLS TX 38 40 24 40 / 90 80 10 10
GAGE OK 29 29 9 31 / 90 70 0 0
PONCA CITY OK 31 33 13 31 / 90 80 30 0
DURANT OK 39 42 28 41 / 90 100 30 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WINTER STORM WARNING UNTIL 6 PM CST MONDAY FOR OKZ004>021.
WINTER STORM WATCH FROM 6 AM CST MONDAY THROUGH MONDAY AFTERNOON
FOR OKZ022>030-033>036-038.
TX...NONE.
&&
03/24/24HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1154 AM CST SUN FEB 7 2010
OKZ004>048-050>052-TXZ083>090-081100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1154 AM CST SUN FEB 7 2010
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS ARE NOT EXPECTED.
DISCUSSION...
COLD AND STABLE AIR WILL REMAIN IN PLACE AT THE SURFACE THROUGH
TONIGHT. MEANWHILE...THE APPROACH OF AN UPPER LEVEL TROUGH WILL
RESULT IN SOUTHERLY WINDS JUST ABOVE THE SURFACE. GULF MOISTURE WILL
GRADUALLY DEEPEN THROUGH THE LOW TO MID LEVEL CLOUD LAYER...WHILE
LIFT ALSO INCREASES. BY LATE TONIGHT...THIS PROCESS MAY RESULT IN
JUST ENOUGH INSTABILITY TO SUPPORT A STRAY LIGHTNING STRIKE...
EMBEDDED WITHIN A LARGER AREA OF LIGHT RAIN. ANY THUNDER WOULD BE
MOST LIKELY TO OCCUR IN WESTERN NORTH TEXAS AND FAR SOUTHERN
OKLAHOMA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST MONDAY FEB 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...20 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...LESS THAN 5 PERCENT.
OTHER HAZARDOUS WEATHER...
AREAS OF FREEZING DRIZZLE OR LIGHT FREEZING RAIN MAY OCCUR
ACROSS NORTHWEST OKLAHOMA THIS AFTERNOON AND THIS EVENING.
THIS MAY CAUSE A FEW SLICK AREAS ON ELEVATED SURFACES. A WINTER
STORM IS BEARING DOWN ON PARTS OF OKLAHOMA. BRISK WINDS AND LOCALLY
HEAVY SNOW ARE FORECAST FROM TONIGHT THROUGH MONDAY. WINTER STORM
WATCHES AND WARNINGS ARE IN EFFECT. PLEASE REFER TO THE LATEST
WINTER STORM PRODUCT FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
A WARM FRONT WILL REMAIN IN CENTRAL TEXAS THROUGH MONDAY. MOISTURE
AND LIFT WILL INCREASE NORTH OF THE FRONT...SUCH THAT A FEW
THUNDERSTORMS WITH BRIEF HEAVY RAIN ARE POSSIBLE UP INTO NORTH TEXAS
AND SOUTHERN OKLAHOMA. FARTHER NORTH...WHERE SNOW IS FORECAST...WEAK
INSTABILITY WILL DEVELOP WELL ABOVE THE SURFACE...AND THUNDER MAY
OCCASIONALLY BE HEARD DURING THE SNOWFALL IN WESTERN...CENTRAL...OR
NORTHERN OKLAHOMA.
OTHER HAZARDOUS WEATHER...
THE WINTER STORM WILL PERSIST THROUGH EARLY MONDAY EVENING. THEN
SNOW WILL END...BUT VERY COLD WEATHER WILL SET IN BEHIND THE STORM.
WIND CHILL TEMPERATURES OF ZERO TO TEN DEGREES ABOVE ZERO WILL
AFFECT MUCH OF OKLAHOMA AND PART OF WESTERN NORTH TEXAS BOTH TUESDAY
MORNING AND WEDNESDAY MORNING.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM MONDAY.The national radar mosaic for the moment the first event began.
7 winter weather, 5 winter storm. Local standard time, as filed.
Two inches of snow accumulated in Retrop.
One inch of snow was measured at Fort Supply.
Three inches of snow accumulated in Leedey.
Three inches of snow accumulated in Weatherford.
Four inches of snow accumulated near Burns Flat and Cordell.
Four inches of snow accumulated in and around Geary, with two inches accumulating in Watonga.
Three inches of snow accumulated in Hydro, with two inches reported at Red Rock Canyon State Park.
Four inches of snow accumulated in and around Calumet. Additional accumulations include 2 to 3 inches in and around Yukon, 1.5 to 2 inches in and around El Reno, and up to 1 inch near Mustang.
Three to four inches of snow accumulated near the Oklahoma/Guthrie county lines southeast of Guthrie. Additional accumulations include two inches measured at Crescent, and 1.9 inches measured at Marshall.
Three to four inches of snow accumulated near and just north of Warr Acres. Additional Accumulations around the Oklahoma City metro area were 2.3 inches five miles north northwest of The Village, 1.3 inches two miles south-southeast of Edmond, and 0.7 inches at Will Rogers World Airport.
Up to three inches of snow accumulated in and around Cashion, with 2.4 inches measured one mile northeast of Okarche.
Snow accumulated one to two inches in and around Chandler.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2010Every state in 2010This day in weather historyWarnings in Oklahoma, February 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 205150, 217342, 205149, 205148, 217325, 217327, 205160, 217326, 217339, 217331, 205151, 205161.